Entity

Time filter

Source Type


Fanetti G.,Day Hospital and Oncologic Outpatient Therapy Unit | Ferrari L.A.,Day Hospital and Oncologic Outpatient Therapy Unit | Pietrantonio F.,Medical Oncology Unit 1 | Buzzoni R.,Day Hospital and Oncologic Outpatient Therapy Unit
Tumori | Year: 2013

Oxaliplatin, a platinum analogue employed in the treatment of colorectal cancer and various other neoplasms, is characterized by a broad range of adverse events. Peripheral neuropathy is probably the most peculiar and clinically relevant toxicity associated with its use and can be distinguished into two types: acute and chronic neurotoxicity. We report a case of acute reversible bilateral palpebral ptosis and dyspnea without bronchospasm or laryngospasm which occurred at the end of the third administration of adjuvant oxaliplatin by infusion for stage III colon cancer in a 54-yearold woman. Chlorphenamine and hydrocortisone were administered with fast resolution of dyspnea and slight improvement of ptosis. Complete resolution with no sequelae occurred in one hour. No further recurrence of blepharoptosis was described during the following days. The subsequent cycles were prescribed at reduced dosage without acute complications.


Ferrari L.A.M.,Day Hospital and Oncologic Outpatient Therapy Unit | Fanetti G.,Day Hospital and Oncologic Outpatient Therapy Unit | Rossi F.G.,Day Hospital and Oncologic Outpatient Therapy Unit | Brambilla M.C.,Day Hospital and Oncologic Outpatient Therapy Unit | And 2 more authors.
Tumori | Year: 2014

Background. Acute hypersensitivity reactions are adverse events potentially associated with antineoplastic drug infusions. Their occurrence can be particularly relevant in an outpatient environment where time of administration and subsequent observation is limited to a short period of time. In addition, concern about the onset of more severe hypersensitivity reactions can limit subsequent use of crucial drugs. Methods. During a 3-year observational period, we collected a total of 240 infusional acute hypersensitivity reactions out of 56,120 administrations performed, with an overall incidence of 0.4%. Results. In order of frequency, platinum derivatives, taxanes and monoclonal antibodies accounted for the highest incidences. Their relative frequency was: oxaliplatin, 2.5%; carboplatin, 0.4%; paclitaxel, 1.2%; docetaxel, 1.2%; trastuzumab, 1.2%, and rituximab, 1.2%. Conclusions. Since the number of chemotherapeutic agents is steadily increasing, much attention should be paid to such reactions, particularly when several administrations are performed daily, and where management of the potential risk associated with specific drugs is mandatory. Their occurrence represents an unpredictable, unexpected and often hard to manage contingency, and our opinion is that observation and consciousness of this issue are fundamental for its appropriate management. We describe our experience, emphasizing the role of this toxicity and explaining how this awareness allowed us to define some empirical rules to handle acute hypersensitivity reactions.

Discover hidden collaborations